Hi everyone, I'm new to the forum. And thanks for allowing me to be a part of... I'm 42, was diagnosed with Cancer in 2007, my tumors were in my chest. At the time I was diagnosed, I already had some osteoporosis. Had pretty bad pain between my shoulder blades, close to where the biggest tumor was. To make a long story short, the Chemo/Neupogen started bad pain for me and I was placed on Methadone. My current dose is 50 mg a day and I take Ultram for breakthru pain. I'm also on Gabapentin for the Peripheral nerve damage done by the chemo. The Methadone felt like a miracle drug for the pain and it still helps. At first, I was drowsy from it. But, it's been 5 years now and if a person didn't know my history, they'd never know I was taking a narcotic for pain. I'm in remission (woo hoo, thank God!!!) but I still have pain. My bone loss excellerated, due to treatment. And, I've even been told that Methadone destroys bone??? Two months ago, all I did was trip and my left foot broke in 3 places. It was a very bad break in a bad place in my foot and 2 doc visits ago, my foot broke again all on it's own. And, I guess my question is this: Should I attempt to get off of Methadone? Does anyone know if it truly makes weak bones, weaker? I've actually had people say to me, "Why would you let anyone put you on Methadone? That's an awful drug! It takes forever to get off of it! And on the negativity goes..." I didn't know any of this. I payed close attention when they told me it was dangerous and why it was dangerous. I took no more than I was prescribed because I was told it could all hit me at once, etc... And, although I do understand that because I've been on it for 5 years that I'm addicted to Methadone. How does one get off of it? Can anyone tell me what I'm in for? I haven't seen my Chronic Pain Management doc since I broke my foot. I had an appt with him 3 days before it happened and he'd given me 3 months worth of prescriptions. I didn't take anything but Motrin for my foot when I broke it. I'm required to notify any doctor I see that I'm on Methadone. And, even though the pain was excruciating, the ER and Podiatrists all said NO pain meds because of Methadone. But, before the break, my doctor had mentioned to me that I might choose to start tapering down. The broken foot has delayed that, because I just couldn't. But, if I taper very slowly, will that help with any withdrawal symptoms I may have, once I stop completely? Any suggestions or experience anyone has is appreciated? Is 50mg of Methadone/day a high dose of Methadone? Thanks everyone! Paige
Hi Paige, I hope your doing well
today.My name is Gary,i can help you with my experience with methadone,i hope.I also have been on it for five years,crazy ha.I was on 90mil. for 41/2 years,now i am down to 25mil.I have been coming down to to too FAST,5mil. a week, since the end of january of this year,Don't do this please.But i have and there is a reason, read my profile its a long story.I hear people say 5mil. a month is to much.Every one is different, talk to your doctor and make a plan.Since you have been on it for 5 years,it really doesn't matter if you are on 50 or 5 mil.because its been 5 years and any amount is too much,they say
.I always went cold turkey,its fast and dangerous,especially at our age. I'm in jail when that happens without a choice and they do nothing for us. I have bad ceciours now, started around age 40,I'm now 46.My doctor at the methadone clinic doesn't agree or like how fast i am doing it, but i feel i have no choice. I'm real sorry about the cancer,i hate what cancer is and does!!!! I lost my father to cancer last year and i haven't been the same since!!!! If you have the time,then come down slowly,only you know how you feel so let them know LOUDLY so they know. Yes i have also heard many times that the methadone isn't good for the bones,but i never ask a doctor,so ask yours ok. when you get down to 2 or 3 milligrams,go see your doctor and tell him your about to come completely off of it and he will give you medicine for the runs,cramps, the noseatetion in your stomach.you'll have to deal with the sweats and the no sleep and the other stuff. you'll be fine.I really hope this helps you and please keep in touch ok, i should be free for 2 more weeks then i'll be back in 4 months i hope. Take Care your detoxing pen pal, Gary
Yep, The slower the better when it comes to Methadone! U do want to taper and not detox. The difference is detoxing is very quick and tapering is a more slow and comfortable way of getting off Methadone! Before u decide to start u need to make sure u r mentally and physically ready! Don't let anyone tell u how fast to go down. U also have alot going on that i have never dealt with and let me say, i am so sorry u r going thru all of this! I am going to do some checkin and get back to u. I promise.
How are you now? I am at the begininng of detoxing off of methadone...any help/suggestions etc. i would really appreciate....i have been on it for 7 yrs. due to an addiction to oxycontin...i was on 90 mgs a day....tapered to 40 and when i get to 20 i'm going into a medical detox......i would really love any advice you have :) i hope you're doing great .
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.